Format

Send to

Choose Destination
J Endod. 2010 Jun;36(6):1086-91. doi: 10.1016/j.joen.2010.03.031.

Tooth discoloration of immature permanent incisor associated with triple antibiotic therapy: a case report.

Author information

1
Department of Conservative Dentistry, College of Dentistry, Yonsei University, Seoul, Korea.

Abstract

INTRODUCTION:

A triple antibiotic mixture of ciprofloxacin, metronidazole, and minocycline was used as an intracanal medicament in an attempt to disinfect the root canal system for revascularization of a tooth with a necrotic pulp. However, discoloration developed after applying the triple antibiotic mixture.

METHODS:

Six weeks after a triple antibiotic paste had been applied to the root canal of tooth #8 of a 7-year-old girl, the tooth showed a dark discoloration. An in vitro experiment with human extracted teeth was performed to determine which of the 3 antibiotics caused the tooth discoloration. Another experiment was then carried out to examine whether a currently used dentin bonding agent would prevent or reduce such discoloration. The degree of discoloration was assessed by using a colorimeter.

RESULTS:

Among the components of the triple antibiotic paste, only minocycline caused the tooth discoloration. Moreover, the dentin bonding agent reduced the intensity of the discoloration but did not prevent it.

CONCLUSIONS:

The possible esthetic problems with the tooth color should be considered when using minocycline as a canal medication.

PMID:
20478471
DOI:
10.1016/j.joen.2010.03.031
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center